Quantcast

Rigidity of the harmonic map heat flow from the sphere to compact Kähler manifolds

Research paper by Qingyue Liu, Yunyan Yang

Indexed on: 28 Apr '09Published on: 28 Apr '09Published in: Arkiv för Matematik



Abstract

A Łojasiewicz-type estimate is a powerful tool in studying the rigidity properties of the harmonic map heat flow. Topping proved such an estimate using the Riesz potential method, and established various uniformity properties of the harmonic map heat flow from \(\mathbb{S}^{2}\) to  \(\mathbb{S}^{2}\) (J. Differential Geom. 45 (1997), 593–610). In this note, using an inequality due to Sobolev, we will derive the same estimate for maps from \(\mathbb{S}^{2}\) to a compact Kähler manifold N with nonnegative holomorphic bisectional curvature, and use it to establish the uniformity properties of the harmonic map heat flow from \(\mathbb{S}^{2}\) to N, which generalizes Topping’s result.